Health knowledge made personal
Join this community!
› Share page:

How can I ease the side effect of feeling sick when I have cancer treatment?


Posted by Be Well

How can I ease the side effect of feeling sick when I have cancer treatment?
 
Answers (1)
Sort by: Newest first | Oldest first

Nausea and vomiting are common side effects of chemotherapy treatment. Fortunately, there are effective anti- sickness (anti-emetic) drugs available.

Speak to your doctor, nurse or cancer specialist if you experience any sickness so that it can be treated as soon as possible. They will also be able to provide dietary advice.

You could also try:

  • having a small meal a few hours before treatment,
  • drinking plenty of fluids, ideally water, to avoid dehydration,
  • making the most of the times that you do feel hungry and eat then - don't wait until your usual dinner time,
  • avoiding preparing food when you feel sick - either do it in advance or arrange for someone else to do it for you (such as a family member or friend),
  • avoiding fatty or spicy foods,
  • eating little and often,
  • drinking peppermint or ginger tea, and
  • wearing travel sickness bands.

Further information:

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: